Texas, 2011Drought in Texas, February 16 to 28, 2011
February 16 to 28, 2011 · NWS CRP · 1 event in 1 county or zone
Moderate drought conditions across portions of the La Salle County worsened to severe drought during the month of February. Above normal temperatures and very little precipitation occurred during the latter portion of the month after the arctic cold spell during the first week of February.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate drought conditions across portions of the La Salle County worsened to severe drought during the month of February. Above normal temperatures and very little precipitation occurred during the latter portion of the month after the arctic cold spell during the first week of February.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 15, 11:36 PM CST, 24 minutes earlier.
Area forecast discussion, Feb 15, 11:36 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1136 PM CST TUE FEB 15 2011
.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.
&&
.AVIATION...MVFR CEILINGS WILL CONTINUE TO DEVELOP OVER THE REGION
OVERNIGHT. VISIBILITY (MVFR) RESTRICTIONS DUE TO PATCHY FOG
ANTICIPATED DURING THE 09-13Z WED PERIOD. PATCHY SEA FOG MAY
DEVELOP OVER THE BAYS/NEARSHORE WATERS. MVFR CEILINGS WILL
TRANSITION TO VFR CONDITIONS DRG THE APPROXIMATELY 18Z-21Z WED
PERIOD. BREEZY ONSHORE WIND EXPECTED DRG THE LATE MORNING/AFTN
HOURS WED MAINLY EAST OF US 281. INCREASING SEA FOG EXPECTED OVER
THE BAYS/NEARSHORE WATERS JUST AFTER THE END OF THE TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 1036 PM CST TUE FEB 15 2011/
DISCUSSION...BASED ON RECENT OBSERVATIONS/NAM DETERMINISTIC
SOUNDING OUTPUT/11-3.9 MICRON IMAGERY/EXPECTED WIND...ADJUSTED FCST
TO DECREASE FOG COVERAGE TO PATCHY OVER LAND. ALSO DECREASED SEA
FOG TO PATCHY OVER THE BAYS/NEARSHORE WATERS. DECREASED FOG
TIMING TO COMMENCEMENT AROUND 09Z WED. MADE MINOR ADJUSTMENTS TO
MIN TEMPS FOR TNGT.
PREV DISCUSSION... /ISSUED 556 PM CST TUE FEB 15 2011/
DISCUSSION...PLEASE SEE UPDATED AVIATION DISCUSSION.
AVIATION...CURRENT VFR CONDITIONS WILL BECOME MVFR DUE TO
CEILINGS ACROSS THE EASTERN SITES AROUND 04Z...REACHING SITE KLRD
AROUND 07Z. A 25KT LLJ WILL ALLOW A STRATUS DECK TO DEVELOP AND
CONTINUE THROUGH MOST OF THE DAY TOMORROW. LOW LEVEL LAPSE RATES
WILL ALLOW WINDS TO MAINTAIN AROUND 10 KNOTS OVERNIGHT ACROSS
SITES KCRP...KALI AND KLRD. WINDS HOWEVER WILL DECOUPLE OVER KVCT
WHERE LIFR CONDITIONS WILL DEVELOP DUE TO FOG. DUE BELIEVE THAT
SITES KCRP AND KALI WILL SEE VISIBILITIES DROP TO MVFR. WINDS WILL
INCREASE AS TEMPS INCREASE ALLOWING FOR MIXING. CIGS WILL
GRADUALLY LIFT FROM WEST TO EAST FOR ALL SITES EXCEPT SITE KVCT BY
LATE MORNING.
PREV DISCUSSION... /ISSUED 355 PM CST TUE FEB 15 2011/
SHORT TERM...DECIDED TO GO AHEAD AND ISSUE AN RFD FOR THE BRUSH
COUNTRY AND RIO GRANDE PLAINS AS RELATIVE HUMIDITY VALUES HAVE
FALLEN TO 35 TO 45 PERCENT AND SOUTH/SOUTHEAST WINDS ARE UP
BETWEEN 10 AND 25 MPH. THERE HAVE ALSO BEEN SEVERAL FIRES SEEN ON
IR...AND AT LEAST ONE REPORTED OVER LA SALLE COUNTY. CLOUDS HAVE
MOSTLY CLEARED OUT ACROSS THE CWA...WITH ONLY SCATTERED CLOUDS
ACROSS THE COASTAL PLAINS. IT IS A VERY WARM DAY ACROSS THE
REGION...WITH TEMPS IN THE LOW TO MID 80S ACROSS THE RIO GRANDE
AND BRUSH COUNTRY AND THE 70S ELSEWHERE.
DRY CONDITIONS ARE EXPECTED THROUGH THE NEAR TERM...WITH VERY DRY
AIR ABOVE 900MB DUE TO WINDS ALOFT BEING OUT OF THE WEST AND
SOUTHWEST. THE LOW LEVEL JET IS EXPECTED TO BE A LITTLE WEAKER
TONIGHT THAN LAST NIGHT SO EXPECT A LITTLE MORE FOG DEVELOPMENT
INLAND. HOWEVER...THE LLJ IS STILL STRONG ENOUGH TO GET STRATUS
GOING LATE THIS EVENING ACROSS THE BRUSH COUNTRY AND THEN SPREAD
ACROSS THE REST OF THE CWA. THE BEST CHANCE OF FOG WILL BE ACROSS
THE VICTORIA CROSSROADS WHERE AREAS OF DENSE FOG WILL BE POSSIBLE.
SEA FOG MAY ALSO BE AN ISSUE...WITH IT ADVECTING INLAND...MAINLY FOR
WEDNESDAY NIGHT INTO THURSDAY MORNING. THERE HAS NOT BEEN ANY SEA
FOG THUS FAR EVEN WITH THE DEWPOINTS BEING AROUND 5 DEGREES ABOVE
THE WATER TEMPERATURE. THIS MAY BE DUE TO WINDS REMAINING ELEVATED
AND IT BEING A LITTLE TOO UNSTABLE OVER THE WATER. MODELS ARE
SHOWING MORE STABILITY OVER THE WATER TONIGHT...AND MUCH MORE FOR
WEDNESDAY NIGHT. THEREFORE...NOT CONFIDENT ON THE SEA FOG ACTUALLY
DEVELOPING TONIGHT...BUT CONFIDENCE INCREASES FOR WEDNESDAY NIGHT.
LOWS TONIGHT AND WEDNESDAY NIGHT WILL BE MAINLY NEAR 60 TO THE MID
60S...EXCEPT TEMPERATURES WILL FALL INTO THE MID TO UPPER 50S FOR
PLACES WHERE FOG FORMS. STRATUS IS EXPECTED TO SCATTER QUICKLY
ACROSS THE WEST...BUT MAY HOLD ON ACROSS THE EAST THROUGH THE
AFTERNOON. THIS WILL ALLOW TEMPERATURES TO WARM QUICKLY INTO THE 80S
ON WEDNESDAY ACROSS THE RIO GRANDE AND BRUSH COUNTRY...WHILE
TEMPERATURES ALONG THE COAST HOLD IN THE 70S. THE GRADIENT WILL
STRENGTHEN AND WINDS WILL INCREASE OVER THE COASTAL PLAINS TO 15
TO 20 KNOTS WITH HIGHER GUSTS. THE LOW LEVEL JET IS EXPECTED TO BE
AROUND 30 KNOTS WEDNESDAY NIGHT...SO EXPECT MORE STRATUS
DEVELOPMENT AND FOG DEVELOPMENT AGAIN.
LONG TERM (THURSDAY THROUGH TUESDAY)...THE SPRING-LIKE PATTERN WILL
CONTINUE AS A ZONAL FLOW DOMINATES THROUGH THE MIDDLE PART OF THE
WEEK AND THE NEXT TROUGH THAT DEVELOPS REMAINS ACROSS THE ROCKIES
THROUGH THE WEEKEND. THIS MEANS TEMPERATURES WILL REMAIN WELL ABOVE
NORMAL THROUGH THE PERIOD AND SOME DAYS WILL BE BREEZY ACROSS THE
COASTAL PLAINS AS ONSHORE WINDS INCREASE IN RESPONSE TO S/WVS
TRAVERSING THE PLAINS. CURRENTLY...IT APPEARS THE MORE BREEZY DAYS
WILL BE THU AND SUN BASED ON MODEL TIMING OF THESE SYSTEMS AND
THE WRN US TROUGH. COLD SHELF WATERS AND VERY STABLE CONDITIONS WILL
HELP LIMIT WIND SPEEDS ACROSS THE NEARSHORE WATERS THROUGH THE
PERIOD. DEPENDING ON HOW WELL THE COOLER SHELF WATERS HOLD DOWN WIND
SPEEDS...SEA FOG MAY BE AN ISSUE. THIS IS ESPECIALLY THE CASE EARLY
IN THE WEEKEND WHEN WIND SPEEDS DECREASE AND BACK A LITTLE AND
DEWPOINTS CONTINUE TO RISE. MOISTURE REMAINS RATHER LIMITED AND
SHALLOW ALTHOUGH VERY MOIST BELOW THE STRONG CAPPING INVERSION
EXPECTED TO REMAIN IN PLACE. MODELS ARE KEYING ON THIS AND ARE
TRYING TO GENERATE LIGHT PRECIP OVER THE WEEKEND. MOISTURE IS SO
SHALLOW THAT IT SEEMS LIKE ONLY CLOUDS W/ POSSIBLY SOME
DRIZZLE/SPRINKLES TO GO WITH THE SEA FOG ARE POSSIBLE THROUGH THE
WEEKEND. BASED ON THIS WENT WITH 10 POPS AND NOT MENTIONING THE
DRIZZLE/SPRINKLES FOR NOW. BY MONDAY...MOISTURE IS DEEPER AND THERE
IS SOME POTENTIAL FOR A WEAK FRONT NEAR THE AREA (MODELS ARE NOT IN
GOOD AGREEMENT W/ THE FRONT W/ ECMWF MOST AGGRESSIVE)...SO WILL KEEP
THE 20 POPS ACROSS THE ERN 2/3RDS MON AND TUE.
MARINE...MODERATE ONSHORE WINDS WILL CONTINUE TONIGHT AS THE LOW
LEVEL JET STRENGTHENS TO AROUND 20-25 KNOTS. WINDS MAY STRENGTHEN
TO NEAR SCA CONDITIONS WEDNESDAY NIGHT AS THE LOW LEVEL JET
STRENGTHENS. HOWEVER...IT WILL BE MORE STABLE OVER THE WATER SO
THIS SHOULD OFFSET THE STRONGER LLJ. SEA FOG MAY DEVELOP TONIGHT
AS WINDS RELAX OVER THE BAYS AND NEARSHORE WATERS. SEA FOG IS
LIKELY EACH NIGHT WEDNESDAY NIGHT THROUGH THE WEEKEND AS DEWPOINTS
REMAIN HIGH AND THE GULF WATERS BECOME MORE STABLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 60 76 62 72 63 / 10 10 10 10 10
VICTORIA 58 75 58 72 61 / 10 10 10 10 10
LAREDO 64 87 65 85 64 / 10 10 10 10 10
ALICE 60 80 61 80 62 / 10 10 10 10 10
ROCKPORT 62 72 62 67 63 / 10 10 10 10 10
COTULLA 57 84 59 81 59 / 10 10 10 10 10
KINGSVILLE 61 80 62 79 64 / 10 10 10 10 10
NAVY CORPUS 61 73 64 66 63 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
WC/87...SHORT TERM
Hazardous weather outlook, Feb 15, 4:00 PM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
400 PM CST TUE FEB 15 2011
GMZ230-235-250-255-270-275-TXZ229>234-239>247-162200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
400 PM CST TUE FEB 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AREAS OF FOG MAY DEVELOP TONIGHT WITH LOCALLY DENSE FOG POSSIBLE
AFTER MIDNIGHT...ESPECIALLY IN AND AROUND THE VICTORIA CROSSROADS.
AREAS OF SEA FOG MAY ALSO DEVELOP ACROSS THE BAYS AND NEARSHORE
WATERS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AREAS OF SEA FOG ARE EXPECTED TO DEVELOP EACH NIGHT THROUGH AT
LEAST FRIDAY NIGHT ACROSS THE BAYS AND NEARSHORE WATERS...REDUCING
VISIBILITY AND MAKING NAVIGATION HAZARDOUS. THROUGH FRIDAY
MORNING...INLAND FOG...POSSIBLY DENSE AT TIMES...IS EXPECTED TO
FORM DURING THE OVERNIGHT HOURS EACH DAY. AFTERNOON RELATIVE
HUMIDITY VALUES COMBINED WITH MODERATE WINDS WILL PRODUCE ELEVATED
FIRE WEATHER CONDITIONS DURING THE AFTERNOON AT TIMES OVER THE
WESTERN BRUSH COUNTRY AND RIO GRANDE PLAINS ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
AK/MJG
Drought, La Salle
- When
- February 16, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Severe drought developed over portions of La Salle County during the latter part of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Damaging Winds in Utah, February 16 to 17, 2011$48,000 · 74 kt wind · 17 events
- Dense Fog in Iowa, February 16, 20115 injured · $12,000 · 1 event
- Dense Fog in Minnesota, February 16 to 17, 20113 injured · $5,000 · 1 event
- Winter Storm and Flooding in California, February 16 to 19, 2011$11,000 · 51 kt wind · 12 events
- High Wind in Wyoming, February 16 to 17, 201159 kt wind · 9 events
- Heavy Snow and High Wind in California, February 16, 201162 kt wind · 5 events
- High Wind in Nevada, February 16, 2011$6,000 · 68 kt wind · 5 events
- High Wind in Nevada, February 16, 201167 kt wind · 5 events
- Blizzard in Alaska, February 16 to 17, 20115 events
- Winter Storm in Montana, February 16 to 17, 20113 events
- Blizzard and Winter Weather in Utah, February 16 to 17, 20113 events
- Winter Weather in Colorado, February 16 to 17, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288754.